Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 26, NWS Lake Charles, LA

February 18, 2012Iberia Parish, Saint Martin Parish, St. Mary Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Feb 18, 2012, 10:54 AM CST for Iberia Parish, Saint Martin Parish, St. Mary Parish, Louisiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 18, 2012, 10:54 AM CST (16:54 UTC)
Expired
Feb 18, 2012, 11:44 AM CST
In force
50 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Iberia Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 18, 9:55 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 4.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2012-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2012-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
449 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

412 
WUUS54 KLCH 181654
SVRLCH
LAC045-099-101-181800-
/O.NEW.KLCH.SV.W.0026.120218T1654Z-120218T1800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1054 AM CST SAT FEB 18 2012

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN IBERIA PARISH IN SOUTH CENTRAL LOUISIANA...
  THIS INCLUDES JEANERETTE...
  SOUTHEASTERN ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA...
  THIS INCLUDES...STEPHENSVILLE...BELLE RIVER...
  ST. MARY PARISH IN SOUTH CENTRAL LOUISIANA...
  THIS INCLUDES...PATTERSON...MORGAN CITY...FRANKLIN...CYPREMORT
  POINT...BERWICK...BAYOU VISTA...

* UNTIL NOON CST

* AT 1054 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH...FROM 15 MILES NORTH
  OF BELLE RIVER TO 10 MILES SOUTHWEST OF FRANKLIN...MOVING EAST AT
  35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ELLERSLIE BY 1105 AM CST...
  BELLE RIVER BY 1115 AM CST...
  PATTERSON MEMORIAL AIRPORT AND PATTERSON BY 1120 AM CST...
  STEPHENSVILLE AND BAYOU VISTA BY 1125 AM CST...
  STEPHENSVILLE...MORGAN CITY AND BERWICK BY 1130 AM CST...
  AMELIA BY 1140 AM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CST SATURDAY AFTERNOON
FOR SOUTH CENTRAL LOUISIANA.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.

LAT...LON 2953 9118 2965 9164 2974 9165 2974 9176
      2971 9183 2972 9188 3017 9147 3011 9146
      3011 9139 3006 9136 3006 9127 3004 9121
      2998 9125 2986 9119 2981 9109 2965 9110
      2960 9107
TIME...MOT...LOC 1654Z 285DEG 30KT 3009 9125 2971 9161

$$

21
1 follow-up statement
719 
WWUS54 KLCH 181744
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1144 AM CST SAT FEB 18 2012

LAC045-099-101-181754-
/O.CAN.KLCH.SV.W.0026.000000T0000Z-120218T1800Z/
ST. MARY LA-IBERIA LA-ST. MARTIN LA-
1144 AM CST SAT FEB 18 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. MARTIN...
NORTHEASTERN IBERIA AND ST. MARY PARISHES IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CST SATURDAY AFTERNOON
FOR SOUTH CENTRAL LOUISIANA.

LAT...LON 2953 9118 2965 9164 2974 9165 2974 9176
      2971 9183 2972 9188 3017 9147 3011 9146
      3011 9139 3006 9136 3006 9127 3004 9121
      2998 9125 2986 9119 2981 9109 2965 9110
      2960 9107
TIME...MOT...LOC 1744Z 285DEG 30KT 2998 9079 2960 9115

$$

JT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 18, 10:18 AM CST, 36 minutes earlier.

Area forecast discussion, Feb 18, 10:18 AM CST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1018 AM CST SAT FEB 18 2012

.UPDATE...
UPDATED ZONES AND COASTALS FOR NEW TORNADO WATCH FOR SOUTH CENTRAL
LOUISIANA AND ADJACENT COASTAL WATERS THROUGH 3 PM. SEVERE
ACTIVITY MAINLY WIND DAMAGE AND ISOLATED TORNADO WITH BOW ECHO
FEATURE FOR THE NEXT COUPLE OF HOURS. HEAVY RAINFALL THREAT WILL
ALSO CONTINUE INTO THE AFTERNOON.

RUA

&&

.PREV DISCUSSION... /ISSUED 907 AM CST SAT FEB 18 2012/

UPDATE...
AFTER COORDINATION WITH SPC...HAVE EXTENDED SEVERE THUNDERSTORM
WATCH NUMBER 27 TO THE EAST TO COVER THE LEADING EDGE OF THE BOW
ECHO FEATURE HEADING ALONG I-10. SO FAR WE HAVE RECEIVED A COUPLE
OF WIND DAMAGE REPORTS WITH THE SQUALL LINE. ALSO...RADAR HAS BEEN
DETECTING BRIEF SPIN-UPS ALONG IT AS WELL. BESIDE THE WIND
DAMAGE/ISOLATED TORNADO IMPACT...HEAVY RAINFALL WITH THE POTENTIAL
FOR FLOODING WILL CONTINUE FOR THE NEXT FEW HOURS.

RUA

PREV DISCUSSION... /ISSUED 549 AM CST SAT FEB 18 2012/

AVIATION...RAIN AND STORMS ARE EXPECTED TODAY WITH IFR CONDITIONS
EXPECTED AND BRIEF LIFR CONDITIONS POSSIBLE WITH LOW CEILINGS AND
VIS IN RAIN. WINDS MAY BE ERRATIC NEAR STORMS, HOWEVER OVERALL WINDS
WILL BE AROUND 10 KNOTS AND SLOWLY CHANGE THROUGH THE DAY AS LOW
PRESSURE MOVES BY.

PREV DISCUSSION... /ISSUED 436 AM CST SAT FEB 18 2012/

FLOODING RAINS AND STRONG WINDS POSSIBLE TODAY...

DISCUSSION...A WARM FRONT IS SLOWLY LIFTING NORTH AND IS NEARING THE
COASTAL SECTIONS OF THE CWA WHILE LOW PRESSURE ORGANIZES OVER
SOUTH TX. THE SURFACE LOW WILL MOVE NE TODAY AND IS EXPECTED TO
TRAVEL FROM AROUND THE HOUSTON/GALVESTON AREA ROUGHLY ACROSS LCH,
AND THEN TOWARD OPELOUSAS AND MARKSVILLE. THE WARM FRONT WILL ALSO
LIFT NORTH ROUGHLY TO ALONG THAT LINE WITH THE COOLER AIR MASS
NORTH AND THE WARMER AND HIGHER TD AIR MASS TO THE SOUTH. ALSO
THROUGH TODAY, THE SHORT WAVE IN W TX, NM, AND N MEXICO WILL MOVE
NE WHILE SLOWLY FLATTENING. HIGH MOISTURE CONTENT, UPPER DIVERGENCE
AND SURFACE LIFT WILL PROVIDE AMPLE RAINFALL TO THE REGION TODAY
AND A FLOOD WATCH IS IN EFFECT THROUGH 6 PM. DUE TO COOLER AIR MASS
TO THE NORTH OF THE WARM FRONT SVR POTENTIAL WILL BE MINIMAL
ACROSS THE NORTHERN SECTIONS OF THE CWA, HOWEVER IN THE WARM
SECTOR, ACROSS THE SOUTH HALF, THERE IS A SLIGHT RISK OF A SEVERE
STORM WITH HIGH WINDS BEING THE MAIN THREAT. CAPE IS EXPECTED TO
BE FAIRLY LOW, HOWEVER SHEAR WILL BE VERY GOOD, AND WITH THE LARGER
HODOGRAPH COMES THE THREAT OF AN ISOLATED TORNADO AS WELL.

THIS EVENING THE LOW WILL MOVE EAST OF THE CWA AND RAIN CHANCES
WILL DECREASE. A COOLER AND DRIER AIR MASS WILL MOVE INTO THE
REGION FOR SUNDAY AS HIGH PRESSURE MOVES BY. MONDAY THE RIDGE WILL
MOVE TO ALONG THE ATLANTIC COAST STARTING THE RETURN FLOW LOCALLY.
A WEAK FRONT IS EXPECTED TO DRIFT INTO THE AREA TUE WITH ONLY A
SLIGHT INC IN POPS. RAIN CHANCES WILL INC A BIT MORE ON WED AS A
SHORT WAVE PASS THE REGION ALONG WITH ANOTHER WEAK FRONT.

MARINE...WINDS AND WAVES WILL INC TODAY AHEAD OF A LOW PRESSURE
SYSTEM THAT WILL MOVE ACROSS FAR SE TX AND S LA. AS THE LOW MOVES
E TO NE AND AWAY FROM THE AREA STRONG NW WINDS ARE EXPECTED AS
RIDGE BUILDS IN. THIS WILL CAUSE SCA CONDITIONS ACROSS THE GULF
WATERS THROUGH TONIGHT AND INTO SUNDAY. HIGH PRESSURE WILL QUICKLY
MOVE ACROSS THE AREA SUNDAY AND MONDAY WITH WINDS AND SEAS
DECREASING.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  70  46  63  42  65 / 100  40  10  10  10
KBPT  68  45  62  45  65 / 100  30  10  10  10
KAEX  57  43  61  39  65 / 100  60  10  10  10
KLFT  71  48  62  42  66 / 100  50  10  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING ZONES:
     ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...EAST
     CAMERON...EVANGELINE...IBERIA...JEFFERSON DAVIS...
     LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST.
     MARY...UPPER ST. MARTIN...VERMILION...VERNON...WEST CAMERON.

TX...FLOOD WATCH UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING ZONES:
     HARDIN...JEFFERSON...NORTHERN JASPER...NORTHERN NEWTON...
     ORANGE...SOUTHERN JASPER...SOUTHERN NEWTON...TYLER.

GM...SMALL CRAFT ADVISORY UNTIL NOON CST SUNDAY FOR THE FOLLOWING
     ZONES: WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20
     TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY LA FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 9 AM CST SUNDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT
     20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA
     OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY LA OUT 20 NM...WATERS FROM CAMERON LA TO
     HIGH ISLAND TX FROM 20 TO 60 NM.

     SMALL CRAFT EXERCISE CAUTION FROM 6 PM CST THIS EVENING THROUGH
     LATE TONIGHT FOR THE FOLLOWING ZONES: CALCASIEU LAKE...
     SABINE LAKE...VERMILION BAY.

&&
Hazardous weather outlook, Feb 18, 5:44 AM CST, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
544 AM CST SAT FEB 18 2012

GMZ435-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-
259>262-191200-
VERMILION BAY-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-
EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
544 AM CST SAT FEB 18 2012

...SEVERE THUNDERSTORMS AND FLOODING POSSIBLE TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE REGION TODAY WITH HEAVY
RAINFALL AND SEVERE STORMS POSSIBLE.

THUNDERSTORMS: THE BIGGEST THREATS WILL BE VERY HEAVY RAINFALL AND
STRONG GUSTY WINDS TO AROUND 60 MPH WITH THE STRONGEST STORMS. A SEVERE
THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS OF THE AREA THIS
MORNING AND THE WATCH WILL LIKELY BE EXTENDED INTO THE AFTERNOON
FOR PORTIONS OF THE AREA.

FLOODING: DUE TO THE RECENT RAINFALL AND THE HEAVY RAINFALL
EXPECTED TODAY FLOODING OF POORLY DRAINED LOCATIONS MAY OCCUR. A
FLOOD WATCH IS IN EFFECT THROUGH 6PM FOR ALL OF THE AREA. FLOODING
ALONG SOME AREA RIVERS IS ALREADY ONGOING AND MAY INCREASE
DOWNSTREAM FROM AREAS THAT RECEIVE HEAVY RAINFALL.

TORNADOES: THERE IS A SLIGHT CHANCE OF A SHORT LIVED AND ISOLATED
TORNADO TODAY MAINLY ALONG AND SOUTH OF A BEAUMONT TO OPELOUSAS LINE.

HAIL: THERE IS AN OUTSIDE CHANCE THAT AN ISOLATED SEVERE STORM MAY
PRODUCE HAIL TO AROUND THE SIZE OF QUARTERS TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

FLOODING ALONG AREA RIVERS THAT ARE ALREADY AT OR ABOVE FLOOD STAGE WILL
BE A CONCERN OVER THE NEXT FEW DAYS HAS HEAVY RAINFALL THAT OCCURS
TODAY FLOWS TO THE GULF. PLEASE SEE THE LATEST RIVER FLOOD
STATEMENTS AND WARNING FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH EARLY THIS EVENING.

GMZ430-432-450-452-455-470-472-475-191200-
SABINE LAKE-CALCASIEU LAKE-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
544 AM CST SAT FEB 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

SOUTH WINDS WILL INCREASE TODAY AS A LOW PRESSURE SYSTEM TRAVELS
ALONG THE COAST. NORTH TO NORTHWEST WINDS WILL INCREASE BEHIND THE
LOW AS HIGH PRESSURE BUILDS IN. WINDS AND SEAS WILL INCREASE INTO
SMALL CRAFT ADVISORY CRITERIA AT GREATER THAN 20 KNOTS AND HIGHER
THAN 6 FEET ACROSS THE GULF WATERS.

THUNDERSTORMS IN THE COASTAL WATERS MAY PRODUCE STRONG GUSTY WINDS OVER
34 KNOTS AND LOCALLY HIGHER SEAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WINDS AND SEAS WILL REMAIN ELEVATED INTO SUNDAY MORNING AND
DECREASE INTO SUNDAY MID DAY AS HIGH PRESSURE MOVES IN.

.SPOTTER INFORMATION STATEMENT...

MARINERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE.

In the hours before

Local storm report, Feb 18, 10:02 AM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1002 AM CST SAT FEB 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     TSTM WND DMG     JENNINGS                30.22N 92.66W
02/18/2012                   JEFFERSON DAVIS    LA   LAW ENFORCEMENT

            POWER LINES AND TREES DOWN FROM IH10 ALONG LA HWY 26 TO
            ABOUT 3 MILES SOUTH OF IH10

&&

JNUNN
Local storm report, Feb 18, 10:03 AM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1003 AM CST SAT FEB 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 AM     HAIL             BREAUX BRIDGE           30.28N 91.90W
02/18/2012  E1.00 INCH       ST. MARTIN         LA   PUBLIC

&&

BRAZZELL
Local storm report, Feb 18, 10:10 AM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1010 AM CST SAT FEB 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     TSTM WND DMG     SULPHUR                 30.23N 93.36W
02/18/2012                   CALCASIEU          LA   NWS EMPLOYEE

            TREE REPORTED ACROSS BEGLIS PARKWAY IN SULPHUR.

&&

BRAZZELL
Local storm report, Feb 18, 10:13 AM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1013 AM CST SAT FEB 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0951 AM     HAIL             6 ENE FORKED ISLAND     29.88N 92.22W
02/18/2012  E0.88 INCH       VERMILION          LA   PUBLIC

            NICKEL SIZE HAIL OBSERVED FOR 3 MINUTES.

&&

JRUA
Local storm report, Feb 18, 10:14 AM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1014 AM CST SAT FEB 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 AM     HAIL             FORT POLK               31.05N 93.21W
02/18/2012  E0.25 INCH       VERNON             LA   OTHER FEDERAL

            WEATHER OBSERVER AT FORT POLK REPORTED PEA SIZE HAIL.

0745 AM     TSTM WND DMG     SULPHUR                 30.23N 93.36W
02/18/2012                   CALCASIEU          LA   NWS EMPLOYEE

            TREE REPORTED ACROSS BEGLIS PARKWAY IN SULPHUR.

0750 AM     TSTM WND DMG     3 N SULPHUR             30.27N 93.36W
02/18/2012                   CALCASIEU          LA   PUBLIC

            POWER LINES BLOWN DOWN.

0800 AM     TSTM WND GST     10 E GRAND LAKE         30.03N 93.10W
02/18/2012  E60.00 MPH       CAMERON            LA   NWS EMPLOYEE

0804 AM     TSTM WND GST     4 WNW GRAND LAKE        30.05N 93.33W
02/18/2012  M63.00 MPH       CAMERON            LA   SHIP

0805 AM     TSTM WND GST     10 E GRAND LAKE         30.03N 93.10W
02/18/2012  E0.00 MPH        CAMERON            LA   NWS EMPLOYEE

0900 AM     TSTM WND DMG     JENNINGS                30.22N 92.66W
02/18/2012                   JEFFERSON DAVIS    LA   LAW ENFORCEMENT

            A TREE WAS BLOWN ONTO A HOUSE ON SHANNON DRIVE AND POWER
            LINES WERE DOWNED.

0900 AM     TSTM WND DMG     JENNINGS                30.22N 92.66W
02/18/2012                   JEFFERSON DAVIS    LA   LAW ENFORCEMENT

            POWER LINES AND TREES DOWN FROM IH10 ALONG LA HWY 26 TO
            ABOUT 3 MILES SOUTH OF IH10

0915 AM     MARINE TSTM WIND 21 SW ROCKEFELLER WILDL 29.45N 92.98W
02/18/2012  M41.00 MPH       GMZ452             LA   AWOS

            41 MPH WIND REPORTED AT KCNB

0915 AM     MARINE TSTM WIND 21 SW ROCKEFELLER WILDL 29.45N 92.98W
02/18/2012  M41.00 MPH       GMZ452             LA   AWOS

            WIND GUST OF 41 MPH REPORTED AT KCNB

0915 AM     MARINE TSTM WIND 21 SW ROCKEFELLER WILDL 29.45N 92.98W
02/18/2012  M0.00 MPH        GMZ452             LA   AWOS

            36 KNOTS MEASURED AT AWOS SITE KCNB

0930 AM     TORNADO          2 ESE RAYNE             30.23N 92.23W
02/18/2012                   ACADIA             LA   PUBLIC

            PUBLIC REPORTED FLOOR SHAKING AND FREIGHT TRAIN SOUND

0930 AM     TSTM WND GST     LAFAYETTE               30.22N 92.03W
02/18/2012  E75.00 MPH       LAFAYETTE          LA   BROADCAST MEDIA

            KATC ESTIMATED 75 MPH WIND GUST ON THE SOUTH SIDE OF
            LAFAYETTE WITH THE BOW ECHO.

0930 AM     TSTM WND GST     LAFAYETTE               30.22N 92.03W
02/18/2012  E75.00 MPH       LAFAYETTE          LA   BROADCAST MEDIA

            KATC REPORT OF ESTIMATED 75 MPH WIND GUST ON THE SOUTH
            SIDE OF LAFAYETTE WITH THE BOW ECHO.

0933 AM     FUNNEL CLOUD     DUSON                   30.23N 92.19W
02/18/2012                   LAFAYETTE          LA   LAW ENFORCEMENT

            FUNNEL CLOUD REPORTED BY LAW ENFORCEMENT.

0935 AM     FUNNEL CLOUD     2 NE MAURICE            30.13N 92.10W
02/18/2012                   LAFAYETTE          LA   LAW ENFORCEMENT

            LOUISIANA STATE POLICE TROOP I SIGHTED A FUNNEL CLOUD 2
            MILES NORTHEAST OF MAURICE.

0936 AM     FUNNEL CLOUD     LAFAYETTE               30.22N 92.03W
02/18/2012                   LAFAYETTE          LA   PUBLIC

            PUBLIC REPORTED FUNNEL CLOUD BETWEEN AMBASSADOR CAFFREY
            BOULEVARD AND IH 10.

0943 AM     HAIL             BREAUX BRIDGE           30.28N 91.90W
02/18/2012  E1.00 INCH       ST. MARTIN         LA   PUBLIC

0945 AM     HAIL             2 E LAFAYETTE           30.22N 92.00W
02/18/2012  E0.25 INCH       LAFAYETTE          LA   PUBLIC

            PEA SIZED HAIL REPORTED ON THE EAST SIDE OF THE LAFAYETTE
            REGIONAL AIRPORT

0945 AM     TSTM WND GST     LAFAYETTE               30.22N 92.03W
02/18/2012  E60.00 MPH       LAFAYETTE          LA   PUBLIC

            PUBLIC REPORTED WINDS OF 50 TO 60 MPH ALONG AMBASSADOR
            CAFFREY BOULEVARD

0951 AM     HAIL             6 ENE FORKED ISLAND     29.88N 92.22W
02/18/2012  E0.88 INCH       VERMILION          LA   PUBLIC

            NICKEL SIZE HAIL OBSERVED FOR 3 MINUTES.

&&

JRUA
Local storm report, Feb 18, 10:49 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1049 AM CST SAT FEB 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     HAIL             JEANERETTE              29.92N 91.68W
02/18/2012  E0.25 INCH       IBERIA             LA   PUBLIC

            PUBLIC REPORTED PEA SIZED HAIL AT 611 LANDRY ST.

&&

JNUNN

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 5:08 AM CSTSpecial Weather StatementLCHAllen37 min
Feb 18, 5:33 AM CSTSpecial Weather StatementLCHEvangeline27 min
Feb 18, 6:26 AM CSTSpecial Weather StatementLCHVernon34 min
Feb 18, 6:54 AM CSTSpecial Weather StatementLCHSaint Landry66 min
Feb 18, 7:14 AM CSTSevere Thunderstorm WarningLCHAllen, Beauregard, Calcasieu, Cameron61 min
Feb 18, 7:21 AM CSTAreal Flood AdvisoryLCHBeauregard, Vernon84 min
Feb 18, 7:23 AM CSTSpecial Marine WarningLCH67 min
Feb 18, 7:27 AM CSTAreal Flood AdvisoryLCHCalcasieu, Cameron93 min
Feb 18, 7:58 AM CSTSevere Thunderstorm WarningLCHAcadia, Beauregard, Calcasieu, Cameron, Jefferson Davis, Vermilion62 min
Feb 18, 8:01 AM CSTTornado WarningLCHCameron29 min
Feb 18, 8:07 AM CSTSpecial Marine WarningLCH53 min
Feb 18, 8:12 AM CSTFlash Flood WarningLCHCalcasieu3 hr
Feb 18, 8:30 AM CSTSevere Thunderstorm WarningLCHAcadia, Calcasieu, Cameron, Jefferson Davis, Lafayette, Vermilion60 min
Feb 18, 8:37 AM CSTTornado WarningLCHAcadia, Cameron, Jefferson Davis, Vermilion23 min
Feb 18, 8:38 AM CSTAreal Flood AdvisoryLCHAcadia, Calcasieu, Jefferson Davis, Lafayette, Saint Landry, Saint Martin and 1 more4 hr
Feb 18, 8:51 AM CSTTornado WarningLCHAcadia, Cameron, Jefferson Davis, Vermilion24 min
Feb 18, 9:00 AM CSTSpecial Marine WarningLCH60 min
Feb 18, 9:02 AM CSTRiver Flood WarningLCHCalcasieu7 days
Feb 18, 9:02 AM CSTRiver Flood WarningLCHAcadia, Allen, Evangeline, Jefferson Davis5 days
Feb 18, 9:02 AM CSTRiver Flood WarningLCHVernon3 days
Feb 18, 9:02 AM CSTRiver Flood WarningLCHBeauregard, Calcasieu13 hr
Feb 18, 9:09 AM CSTTornado WarningLCHAcadia, Lafayette, Vermilion36 min
Feb 18, 9:19 AM CSTSevere Thunderstorm WarningLCHVermilion56 min
Feb 18, 9:22 AM CSTTornado WarningLCHAcadia, Lafayette38 min
Feb 18, 9:33 AM CSTSevere Thunderstorm WarningLCHCameron, Vermilion57 min
Feb 18, 9:34 AM CSTTornado WarningLCHAcadia, Lafayette, Vermilion28 min
Feb 18, 9:41 AM CSTSevere Thunderstorm WarningLCHIberia, Lafayette, Saint Martin, Vermilion64 min
Feb 18, 9:46 AM CSTTornado WarningLCHSaint Landry, Saint Martin29 min
Feb 18, 9:54 AM CSTSpecial Marine WarningLCH66 min
Feb 18, 10:09 AM CSTSevere Thunderstorm WarningLCHIberia, Lafayette, Saint Martin, St. Mary, Vermilion66 min
Feb 18, 10:17 AM CSTSpecial Marine WarningLCH58 min
Feb 18, 10:20 AM CSTAreal Flood WarningLCHAcadia, Calcasieu, Cameron, Jefferson Davis, Lafayette, Saint Landry and 2 more6 hr
Feb 18, 10:46 AM CSTAreal Flood WarningLCHAcadia, Allen, Avoyelles, Evangeline, Jefferson Davis, Saint Landry3 hr
Feb 18, 10:54 AM CSTRiver Flood WarningLCHLafayette, Vermilion34 hr
Feb 18, 11:01 AM CSTSpecial Marine WarningLCH43 min
Feb 18, 11:16 AM CSTAreal Flood WarningLCHBeauregard, Calcasieu4 hr
Feb 18, 3:41 PM CSTAreal Flood AdvisoryLCHIberia, Saint Martin, Vermilion109 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.